MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the autopulse platform in the complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The customer reported during patient use, the autopulse platform (b)(6) displayed fault 16 (timeout moving to take-up position).The crew switched the patient to another autopulse platform on another vehicle that arrived later.No additional information was provided.Patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (sn (b)(6)) displayed fault 16 (timeout moving to take-up position) was confirmed based on the review of the archive data and during functional testing.The root cause of the reported complaint was related to the failure of the drive train motor, possibly attributed to wear and tear.The autopulse platform was manufactured in 2019 and has nearly reached its expected serviceable life of 5 years.During visual inspection, cracks were observed in the front-end area of the front cover, the screw well area of the bottom cover, and the left channel roller area on the top cover.The observed physical damages are unrelated to the reported complaint and appeared to be the characteristic of user mishandling.The front, bottom, and top covers will be replaced to address the damage.Based on archive data review, multiple fault 16 were observed around the event date, thus, confirming the reported complaint.The autopulse failed to achieve the target depth for take-up within the specified time of around 5 seconds due to a defective drive train motor (slipped bushing).Whenever the bushing slips, the drive train motor seizes and becomes unable to rotate.The autopulse platform failed initial functional testing due to fault 16, thus, confirming the reported complaint.Upon inspection, it was verified that the brake gap was within the specification of 0.008" ±0.001".The root cause of the device failing to achieve take-up and not performing compressions, resulting in the displayed fault 16, was related to the failed drive train motor.The drive train motor will be replaced to remedy the complaint.Unrelated to the reported complaint, the platform failed the load cell characterization test.Both single point load cells were over-reporting and will need to be replaced.The cracked covers and load cells failure were likely attributed to mishandling such as a drop.Upon service completion, the platform will be subjected to final functional testing to ensure that the device passes all testing criteria.Historical complaints were reviewed for service information related to the reported complaint and there were no similar complaints reported for autopulse platform with sn (b)(6).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18813465
Report Number3010617000-2024-00169
Device Sequence Number12829846
Product Code DRM
UDI-Device Identifier00849111000772
UDI-Public00849111000772
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-01-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown